June 21, 2005

Life now

Looking back to when I first started writing in, to now, life has moved eons.
My son now goes to college he is of course still on medication,still has a few symptoms and side effects but is at his functional best.
By the grace of God and human beings in Gods guise he is today much better.
My life now offers me far more time and space than I ever had before.
Thank you every body specially this site that has held my hand through my worst moments and given me some of my closest friends today.
For every one out there I reiterate that it is love and hope that makes it all work out in the end.
Seeing his progress I am more and more convinced that after the medicines do their bit(a large bit,from personal exerience I would say about 60%)the rest is done by a loving and caring psychosocial rehabilitation and reintegration into society, so do hold his/her hand and help them find their way.

Posted by Monica at June 21, 2005 07:45 AM


i can't speak in english well, but i want to say that i wish your son will be better..
Rain, from Indonesia

Posted by: rain at June 22, 2005 03:14 AM

Mine struck at the end of college about a year ago.

I find that if I try to ground myself that God really does not give us more pain than we can handle. I was a rather bitter depressive a person before, and despite the impact on my intellect and some very confusing and frightening times, I am much happier, wiser, and more compassionate to others now. For people like you that really stick through it I think it really does make you more sensible,balalnced, compassionate people.

Try not to hold his hand too much though. Schizophrenics from the bizarre nature of our experience tend to grasp certain truths much sooner than "sane" people. We also tend to be overly cautious. Though I've never met anyone without at least one or two big delusions.

Posted by: Josh at June 22, 2005 04:13 PM

I am so happy to know that your son is doing better.I have son who is 27years old who is in college too.
He is taking medication. But i have to work on my trust with him. It takes time.

Posted by: Ruby at July 1, 2005 04:10 AM

Hi Monica,

I just read your most recent entry and want to thank you for your words of wisdom.
You said: "Seeing his progress I am more and more convinced that after the medicines do their bit(a large bit,from personal exerience I would say about 60%)the rest is done by a loving and caring psychosocial rehabilitation and reintegration into society, so do hold his/her hand and help them find their way."

I feel when we give our children unconditional love as well as helping them to reintegrate back into society we tell them that we believe in them and trust them.


Posted by: Moeder at September 13, 2005 02:04 AM

I am reaching out tonight to other family members who are scarred and scared as I am - my son is 30 and he has been in hospital for over three months. He had been on Seroquil for nine years and doing wonderfully - living independently, working, friends, girlfriend, active social life, many interests - then CRASH - right back to where we started over 12 years ago - tormenting and relentless voices. About a month ago he attempted suicide for the first time. I am at my wit's end. They started him on Zeprexa? yesterday and will give that a try as the increased dose of seroquil that they attempted over these last few months didn't do anything to reduce the voices. I'm thankful for the nine years of respite - I slept well at night, even during the three months he backpacked through Europe a few years ago - I never dreamed the medicine would stop working. I always use to tell parents new to the illness that I had a message of hope - my son was leading a rich and fulfilling life and he was happy. Now I need a message of hope. I feel great despair - six months ago I couldn't imagine this would happen he had been "well" for so long. This is an ugly and relentless illness. And very lonely and isolating.

Posted by: Cheryl at April 27, 2006 07:30 AM

To Cheryl

My son has been on Zyprexa for
3 months steadily and to us it isa wonder drug, the most effective yet. It is my under
standing that changes in meds are often necessary and if you
build back with the new ones he
will return to preepisodic status. Don't be discouraged by setbacks. Success is measured by overall time in
a wellness state.

Posted by: Carol B at May 15, 2006 05:26 PM

While I am encouraged at the point we have reached after 6 years on Clozaril, we are always looking for hope and new,better meds. Our talented, gifted daughter is now working after graduating from college and living independently. However, will I ever get over the fear that one of our other children (younger) will also be affected and that, like Cheryl, repeat the pain we went through already when she reaches 30? Is there anyone out there we hasn't suffered a relapse?

Posted by: Marjie at June 30, 2006 04:51 PM

my son is a gifted artist. had a relapse dropped out of art colllege to get well. zyprexa is working. how do i tell if he is well enough to try college again. i am scared.

Posted by: kate at July 21, 2006 10:09 PM

Cheryl, you are truly in my prayers. I have been on serequil in the past but had no bad effects. I am now back on them so that I can sleep at night. I too suffer with depression, but am hopeful of recovery via the meds and therapy and of course GOD'S help. I know that you may feel isolated, but you are not. GOD is always with us all and HE is will you, pulling you thru this and giving you the strength that you need to hang in there. You are not alone with HIM standing by.

Posted by: Sharrell at November 29, 2006 11:30 PM

My sson is only 33 and has ben on Seroquil for only 3 weeks. He was a victim of an attack and brain injury. He has never had schizophrenia, though there is a family member with that history. It's too soon to know how it will work but he is also taking Levapro, Ambien, TraZadone, &Wellbutrin. I am cocerned that he is overmedicated and not for mental illness but for modernate brain injury. Can anyone offer any advise. He was admitted to a psychiatric hospital and the doctor seems to think he has your run-of-the-mill mental problems. I tried to talk to him but he was cold and seemed unconcerned, then went out-of-town for 3 weeks with no orders to let his fill-in change any medications. Thanks for any advise!

Posted by: Linda Letnz at December 12, 2006 06:42 PM

I just heard on the news today that Serequil can be used to treat Autism. We've tried Risperdal and it put a lot of weight on my grandson, whom we are raising, and didn't help much with the violence. Since taking him off the Risperdal, he has stopped sleeping through the night. His Ped.'s doctor started him on Topamax as a mood stabilizer, but it doesn't help him sleep through the night either. He takes Melatonin and Benedryl for sleeping also. By the way, he has PDDNOS

Posted by: Bonnie at March 23, 2007 04:59 PM

Thank you for your story. We just had our 19 year old son hospitalized last night for attempting to commmit suicide. I am wondering now where do we go grom here.He is very angry at us right now. I didn't want to put him in the hospital but I couldn't live with my self if I fell asleep and he succeeded. All I could hope now is that things will be better.

Posted by: Nancy at August 29, 2007 01:58 PM

Post a comment

Please enter this code to enable your comment -
Remember Me?